# SDR 2012FA0000218

- Difficulty date: March 7, 2012
- Submitted: April 20, 2012
- Operation: General aviation
- Aircraft: N2196J
- Make and model: Bell 206B
- Aircraft serial: 3513
- Engine: Allsn 250C20R
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Indicator
- Part number: 206040093001
- Condition: Failed
- Location: Xmsn Oil Sys
- Part time: 4,143 hours
- Component: Transmission
- Component part number: 206040002029
- Stage of operation: IN
- How discovered: V
- Nature of condition: N
- Precautionary procedure: K

## Discrepancy

DURING ROUTINE INSPECTION,  DISCOVERED THAT AFTER MAIN ROTOR TRANSMISSION OIL WAS DRAINED, OIL LEVEL INDICATED FULL.  OIL LEVEL SIGHT GLASS REMOVED.  INSPECTION OF THE OIL LEVEL INDICATOR REVEALED COATING WITH LEVEL MARKINGS HAD SEPARATED FROM THE METALLIC BACK PLATE.  THERE IS A RING OF HOLES ON THE CIRCUMFERENCE OF THE INDICATOR.  THE HOLES IN THE LEVEL MARKING COATING AND THE BACK PLATE WERE NO LONGER ALIGNED.  THIS CONDITION WOULD NOT ALLOW OIL TO DRAIN FROM THE SIGHT GLASS.  THE SIGHT GLASS IS THE ONLY MEANS TO DETERMINE THE OIL LEVEL IN THE MAIN ROTOR TRANSMISSION.  IMPROPER SERVICING OF THE TRANSMISSION PRESENTS A POTENTIAL FOR SERIOUS PROBLEMS IF LEFT UNDETECTED.
